Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jun 12, 2008, 5:01 PM CDT for Winnebago County, Wisconsin. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 12, 2008, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:53 PM CDT | HEAVY RAIN 2.02 | Oshkosh, WI | ONE HOUR RAINFALL TOTAL. |
| Jun 12, 5:58 PM CDT | FLASH FLOOD | Oshkosh, WI | STREET FLOODING...CARS STALLED...TRAFFIC BACKED UP. |
| Jun 12, 6:05 PM CDT | FLASH FLOOD | Oshkosh, WI | ONE FOOT OF WATER OVER THE ROAD AT US 45 AND 24TH ST. |
| Jun 12, 6:09 PM CDT | FLASH FLOOD | Neenah, WI | 6-8 INCHES OF STANDING WATER ON GREEN BAY ROAD. |
| Jun 12, 6:21 PM CDT | FLASH FLOOD | Oshkosh, WI | 3 FEET OF WATER ON ROAD AT US 45 AND CAMERON COURT. |
| Jun 12, 9:07 PM CDT | HEAVY RAIN 5.5 | Oshkosh, WI | 5.5 INCHES SO FAR, WITH 1 INCH IN THE PAST 90 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGRB 122204 FFWGRB WIC139-130200- /O.NEW.KGRB.FF.W.0001.080612T2201Z-080613T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 501 PM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN... * UNTIL 900 PM CDT * AT 459 PM...DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS TRAINING OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... OSHKOSH...OMRO...PICKET...NEENAH AND MENASHA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4424 8888 4425 8839 4390 8844 4389 8888 TIME...MOT...LOC 2201Z 180DEG 0KT 4398 8879 $$ TH
3 follow-up statements
000 WGUS73 KGRB 122253 FFSGRB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 552 PM CDT THU JUN 12 2008 WIC139-130200- /O.CON.KGRB.FF.W.0001.000000T0000Z-080613T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO- 552 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WINNEBAGO COUNTY... AT 550 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSHKOSH AND THE SOUTH HALF OF THE COUNTY. ANOTHER INCH IS LIKELY IN THE WARNED AREA. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL SIGNIFICANTLY INCREASE THE RISK OF FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4424 8888 4425 8839 4390 8844 4389 8888 TIME...MOT...LOC 2252Z 180DEG 0KT 4398 8870 $$ HELMAN
000 WGUS73 KGRB 122315 FFSGRB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 610 PM CDT THU JUN 12 2008 WIC139-130200- /O.CON.KGRB.FF.W.0001.000000T0000Z-080613T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO- 610 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WINNEBAGO COUNTY... AT 607 PM...MANY REPORTS OF FLOODED STREETS AND PORTIONS OF STATE AND COUNTY ROADS WERE OBSERVED OVER THE SOUTH HALF OF WINNEBAGO COUNTY INCLUDING THE CITY OF OSHKOSH. EVEN THOUGH SLOW MOVING THUNDERSTORMS WILL GRADUALLY DEPART TO THE EAST EARLY THIS EVENING...FLOODING AFFECTS WILL CONTINUE THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSH LAKE... OSHKOSH AND LAKE POYGAN. UP TO ANOTHER INCH IS LIKELY THROUGH 730 PM IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4424 8888 4425 8839 4390 8844 4389 8888 TIME...MOT...LOC 2310Z 180DEG 0KT 4398 8870 $$ HELMAN
000 WGUS73 KGRB 130009 FFSGRB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 706 PM CDT THU JUN 12 2008 WIC139-130200- /O.CON.KGRB.FF.W.0001.000000T0000Z-080613T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO- 706 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WINNEBAGO COUNTY... AT 702 PM...THE PUBLIC REPORTED 3 FEET OF WATER AT THE INTERSECTION OF US 45 AND CAMERON COURT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSH LAKE...OSHKOSH. ANOTHER INCH IS LIKELY IN THE WARNED AREA WITH MORE STORMS TO TRACK OVER THE AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4424 8888 4425 8839 4390 8844 4389 8888 TIME...MOT...LOC 0006Z 180DEG 0KT 4398 8870 $$ HELMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:37 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 12, 3:37 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT THU JUN 12 2008 .SHORT TERM...TODAY THROUGH FRIDAY...MAIN CONCERNS CONTINUE TO BE ON THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. UPPER LOW TO LIFT TO THE NORTHWEST INTO THE LAKE WINNEPEG AREA...SOUTHWEST FLOW CONTINUES OVER AREA. EARLY MORNING MCS PASSED THROUGH CWA MID MORNING...WITH QUARTER TO HALF INCH REPORTS. LINGERING CLOUDINESS HAS HELD DOWN TEMPS AND INSTABILITY OVER AREA WITH NEW DEVELOPMENT FORMING ALONG COLD FRONT OVER NE IOWA/SW WI....EXTENDING EAST ALONG WARM FRONT OVER SOUTHERN WI. STORMS SHIFTING NORTHEAST...THOUGH TEND TO WEAKEN AS THEY MOVE NORTH AWAY FROM BOUNDARY. CONTINUE TO EXPECT HEAVY RAIN OVER THIS PART OF STATE...THOUGH HEAVIEST RAIN TO ONCE AGAIN SKIRT TO THE SOUTH OF THE CWA. EARLIER DROPPED FLASH FLOOD WATCH THINKING MOVEMENT OF STORMS WOULD NOT ALLOW US TO MEET FF GUIDANCE VALUES...THOUGH 1 TO 2 INCHES LOCALLY MORE POSSIBLE...LEADING TO MORE AREAL OR URBAN/SMALL STREAM TYPE FLOODING. FRONT TO PASS TONIGHT...THOUGH MODELS INDICATE ANOTHER WAVE LIFTING NORTH ALONG FRONT. HAS SUPPORT FROM RRQ OF JET LIFTING NORTH. HAVE BUMPED POPS UP SLIGHTLY FOR FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. CHANCE OF PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS FORECAST A BROAD MID LEVEL TROUGH OVER THE NORTH-CENTRAL CONUS BY FRIDAY NIGHT. FLOW THEN BECOMES MORE ZONAL IN THE BASE OF THE TROUGH BEFORE ANOTHER SHARP SHORT WAVE PASSES TO THE EAST. THIS SITUATION MAKES IT DIFFICULT NOT TO PUT AT LEAST SLIGHT CHANCE POPS INTO THE FORECAST GRIDS FOR SOME PORTION OF THE CWA THROUGH MONDAY. A LARGE SURFACE HIGH IS FORECAST TO MAKE ITS WAY INTO THE REGION MONDAY NIGHT AND SLOWLY PUSH TO THE EAST. A LOW AMPLITUDE RIDGE IN THE WESTERN CONUS IS EXPECTED TO SHARPEN AS IT MOVES TOWARD THE STATE. HAVE LEFT OUT ANY MENTION OF PRECIPITATION THROUGH THE END OF THE FORECAST PERIOD. TRIED TO MESH FORECAST GRIDS WITH ADJACENT GRIDS AND FOLLOWED HPC GUIDANCES AS MUCH AS POSSIBLE. && .AVIATION...CONTINUED SHOWER AND THUNDERSTORM ACTIVITY WILL LEAD TO WDSPD MVFR/IFR CIGS THROUGH THE EVENING. ANY CLEARING TONIGHT...WITH LINGERING MOISTURE...TO LEAD TO SOME PATCHY LIFR CIGS/VSBY. IMPROVEMENT EXPECTED FOR FRI WITH MAINLY VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT THU JUN 12 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131745- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAINFALL IS POSSIBLE...WITH SOME LOCALIZED STREET AND LOW LAND FLOODING POSSIBLE. A FEW STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT...THOUGH REPORTS OF ANY FLOODING WOULD BE APPRECIATED. LMZ521-522-541>543-131745- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
In the hours before
Special weather statement, Jun 12, 4:26 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 426 PM CDT THU JUN 12 2008 WIZ038>040-045-048>050-122230- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 426 PM CDT THU JUN 12 2008 ...TORRENTIAL RAINS EXPECTED FOR THE EVENING RUSH HOUR ACROSS PORTIONS OF NORTHEAST WISCONSIN... AT 425 PM...DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS SOUTH OF WAUTOMA AND OSHKOSH. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL MOVE ACROSS EASTERN WAUSHARA COUNTY NEAR RED GRANITE AND NEAR OMRO AND OSHKOSH BY 5 PM. THE STORMS WILL THEN MOVE INTO APPLETON...GREEN BAY AND THE REST OF NORTHEAST WISCONSIN BY 6 PM. TORRENTIAL RAINS WILL PRODUCE URBAN STREET FLOODING...PONDING OF WATER ON AREA HIGHWAYS AND VERY POOR VISIBILITIES. ECKBERG
Local storm report, Jun 12, 4:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 3 W OSHKOSH 44.01N 88.61W
06/12/2008 M60.00 MPH WINNEBAGO WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:50 AM CDT | River Flood Advisory | GRB | Outagamie, Winnebago | 3 days |
| Jun 12, 4:22 PM CDT | Areal Flood Advisory | GRB | Waushara, Winnebago | 96 min |
| Jun 12, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 56 min |
| Jun 12, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 47 min |
| Jun 12, 5:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 24 min |
| Jun 12, 5:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oconto | 49 min |
| Jun 12, 5:42 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 3 hr |
| Jun 12, 6:19 PM CDT | Flash Flood Warning | GRB | Calumet | 3 hr |
| Jun 12, 6:30 PM CDT | Flash Flood Warning | GRB | Manitowoc | 3 hr |
| Jun 12, 6:35 PM CDT | Tornado Warning | GRB | Manitowoc | 40 min |
| Jun 12, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 51 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.